W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
RLT351414 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Ruptured Aneurysm (4436); Aneurysm expansion (4597); Clinical Endoleak (4843)
| Date of Event |
03/28/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H3-other and h6-code b18: the explanted device was discarded at the facility.Therefore a device evaluation could not be performed.H6-code b13: dicom imaging series were requested from the hospital.The images were released and shared with gore for evaluation.H6-code b15: the imaging evaluation is ongoing.Preliminary results or conclusions are not yet available.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
It was reported to gore, that the patient presented with a common iliac artery aneurysm was successfully treated with a gore® excluder® aaa endoprosthesis and a gore® excluder® iliac branch endoprosthesis on (b)(6) 2022.It was stated that at the final angiography no sign of a proximal type 1a endoleak was detected whereas a type 2 endoleak was detected due to the presence of several lumbar arteries and the inferior mesenteric artery which perfused the aneurysm sac.The patient was followed-up within the following months and the ct scan still revealed a sac perfusion.On (b)(6) 2023 the patient was admitted to emergency care to to abdominal pain and a ct scan was performed.It was stated that a sac enlargement from 7cm (preimplant) to 9cm has been detected.Reportedly a surgical conversion was conducted and the device was explanted showing a contained rupture of the aortic aneurysm.The patient followed up in intensive care.
Additional Manufacturer Narrative
H6-code b15: images have been provided for evaluation.The imaging evaluation summary states the following: three time-points available for evaluation: pre-implantation cta dated on (b)(6) 2022, post-implantation cta dated on (b)(6) 2022 and post-implantation cta dated on (b)(6) 2023.On (b)(6) 2022 imaging, the proximal neck diameters range from 27.9mm ¿ 28.5mm and the maximum aortic diameter appears to be 72.2mm x 70.9mm.On (b)(6) 2022 imaging, contrast is visualized outside the implanted devices in the aaa sac.Comparison axial series imaging on this date shows increased contrast pooling in the sac outside the implanted devices.There is communication between lumbar arteries and contrast inside the sac.Cannot confirm antegrade or retrograde flow with available imaging.There is also communication between contrast in the ima and contrast in the sac, thereby confirming a type ii endoleak involving the ima.On (b)(6) 2023 imaging shows unclear aortic margins with contrast visualized outside the implanted devices and outside the calcified aortic wall.These findings are consistent with a ruptured aorta.The maximum aaa diameter on this date is 84.2mm x 95.3mm, thereby, confirming aneurysm growth.
Additional Manufacturer Narrative
D10 concomitant medical products: updated: gore® excluder® iliac branch endoprosthesis: serial number 25630533, catalog number hgb161207.
Additional Manufacturer Narrative
Cause investigation and conclusion additional information to the event, dates and dicom imaging series have been requested.The provided information is captured in the section 2 and 3.Dicom imaging series have been received.The imaging evaluation performed by a clinical imaging specialist showed the following: ¿ three time-points available for evaluation: pre-implantation cta dated (b)(6) 2022, post-implantation cta dated (b)(6) 2022 and post-implantation cta dated 3/28/2023.¿ on (b)(6) 2022 imaging, the proximal neck diameters range from 27.9 mm ¿ 28.5 mm and the maximum aortic diameter appears to be 72.2 mm x 70.9 mm.¿ on (b)(6) 2022 imaging, contrast is visualized outside the implanted devices in the aaa sac.Comparison axial series imaging on this date shows increased contrast pooling in the sac outside the implanted devices.There is communication between lumbar arteries and contrast inside the sac.Cannot confirm antegrade or retrograde flow with available imaging.There is also communication between contrast in the ima and contrast in the sac, thereby confirming a type ii endoleak involving the ima.¿ on (b)(6) 2023 imaging shows unclear aortic margins with contrast visualized outside the implanted devices and outside the calcified aortic wall.These findings are consistent with a ruptured aorta.The maximum aaa diameter on this date is 84.2 mm x 95.3 mm, thereby, confirming aneurysm growth.The explanted device was discarded at the facility.Therefore a device evaluation could not be performed.Based on the event description and the subsequent investigation, no further information was provided to gore, therefore we are unable to determine the cause of this incident and assign a root cause.No potential new or different reasonably foreseeable risks related to the device or its use were identified based on this event.Ongoing risk/benefit assessment affirms risk acceptability based on current performance.No corrective measures are needed as a result of this event.Gore will continue to monitor post-market data closely to ensure that the risk assessment remains accurate.Considering the event description, no further information was provided to gore, and the results of this investigation, this occurrence did not warrant remedial, corrective or preventative action in addition to no field safety action.This type of occurrence will continue to be monitored and trended for event trending analysis.Review and appropriate actions will be taken as they are deemed necessary.In the instructions for use the following is stated: warnings and precautions general ¿ intervention or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms and / or persistent endoleak.An increase in aneurysm size and / or persistent endoleak may lead to aneurysm rupture.Potential device or procedure-related adverse events ¿ aneurysm enlargement ¿ aneurysm rupture and death ¿ endoleak.